Alert archive / West Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 4, 2008, 11:25 AM EDT for Marion County, West Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2008, 11:25 AM EDT (15:25 UTC)
- Expired
- Jun 4, 2008, 5:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, WV
The radar
The Pittsburgh radar (KPBZ), 114 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 11:40 AM EDT | FLASH FLOOD | Worthington, WV | STREAMS OVER RAODS AND BRIDGES REPORTED IN THE WORTHINGTON AREA BY PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 041525
FFWPBZ
WVC049-042130-
/O.NEW.KPBZ.FF.W.0004.080604T1525Z-080604T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1125 AM EDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 530 PM EDT WEDNESDAY
* AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NATIONAL WEATHER SERVICE DOPPLER RADAR IS INDICATING VERY HEAVY
RAIN FROM A THUNDERSTORM NEAR GRANGEVILLE...MOVING NORTHEAST AT 40
MPH.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 3943 8029 3946 8045 3949 8048 3951 8047
3952 8049 3962 8026 3961 8018 3961 8016
3949 8000 3940 8024
TIME...MOT...LOC 1525Z 243DEG 48KT 3948 8033
$$
153 follow-up statements
000
WGUS71 KPBZ 041531
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1128 AM EDT WED JUN 4 2008
WVC049-042130-
/O.CON.KPBZ.FF.W.0004.000000T0000Z-080604T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION WV-
1128 AM EDT WED JUN 4 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT WEDNESDAY
FOR MARION COUNTY...
AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN
MOVING OVER MARION COUNTY. THE LEADING EDGE OF THE RAINFALL WAS
LOCATED NEAR GRANGEVILLE...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONONGAH...FARMINGTON...BENTONS FERRY...BARRACKVILLE...FAIRMONT...
GRANT TOWN...RIVESVILLE AND WINFIELD
ONE TO TWO INCHES OF RAINFALL HAS BEEN REPORTED OVER MARION COUNTY
DURING THE PAST 24 HOURS. AN ADDITIONAL HALF TO INCH AND A HALF MAY
BE EXPECTED WITH TODAYS RAINFALL.
THE HEAVIEST RAIN AT LATE MORNING WAS OCCURRING OVER THE GLADE FORK
AND BINGAMON CREEK BASINS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND NORTHERN
WEST VIRGINIA.
LAT...LON 3943 8029 3946 8045 3949 8048 3951 8047
3952 8049 3962 8026 3961 8018 3961 8016
3949 8000 3940 8024
TIME...MOT...LOC 1528Z 243DEG 48KT 3950 8028
$$
15000
WGUS71 KPBZ 041610
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1208 PM EDT WED JUN 4 2008
WVC049-042130-
/O.CON.KPBZ.FF.W.0004.000000T0000Z-080604T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION WV-
1208 PM EDT WED JUN 4 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
MARION COUNTY...
AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN WILL QUICKLY MOVE EAST OF THE WARNING AREA.
HOWEVER...RUNOFF FROM THE RAIN WILL CONTINUE FOR SEVERAL MORE
HOURS. SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR
THE REST OF THE DAY.
FLOODING OF ROADS AND BRIDGES HAS BEEN REPORTED FROM THE WORTHINGTON
AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND NORTHERN
WEST VIRGINIA.
LAT...LON 3942 8027 3943 8031 3948 8034 3956 8009
3953 8005 3951 8004 3949 8001 3948 8002
3940 8023 3940 8024
TIME...MOT...LOC 1608Z 251DEG 52KT 3943 8018
$$
15000
WGUS71 KPBZ 041821
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
213 PM EDT WED JUN 4 2008
WVC049-042130-
/O.CON.KPBZ.FF.W.0004.000000T0000Z-080604T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION WV-
213 PM EDT WED JUN 4 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
MARION COUNTY...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MORE SHOWERS MOVING TOWARD MARION COUNTY FROM THE WEST. THESE
SHOWERS ALONG WITH RUNOFF FROM PREVIOUS RAINFALL MAY STILL AGGRAVATE
SATURATED AREAS AND SWOLLEN STREAMS. THIS INCLUDES THE BINGAMON
CREEK AND GLADE RUN BASINS. THE ONGOING WARNING MAY BE EXPANDED
LATER THIS AFTERNOON.
RESIDENTS OF WORTHINGTON AND VICINITY SHOULD BE ESPECIALLY ALERT FOR
ADDITIONAL RAINFALL AS FLOODING CONTINUES IN THAT AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
WEDNESDAY AFTERNOON FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
NORTHERN WEST VIRGINIA.
LAT...LON 3942 8027 3943 8031 3948 8034 3956 8009
3953 8005 3951 8004 3949 8001 3948 8002
3940 8023 3940 8024
TIME...MOT...LOC 1813Z 251DEG 52KT 4000 7795
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 9:45 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 4, 9:45 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
945 AM EDT WED JUN 4 2008
.SYNOPSIS...
A WARM FRONT WILL SLOWLY MOVE NORTHWARD ACROSS THE AREA TODAY.
THIS FRONT WILL BE THE FOCAL POINT FOR SHOWERS AND THUNDERSTORMS.
A STRONG HIGH WILL BRING HOT AND HUMID CONDITIONS FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TORNADO WATCH 446 THROUGH 4 PM THIS AFTERNOON FOR EAST CENTRAL
OHIO...NORTH CENTRAL WV...AND WESTERN MD. ONE COMPLEX OF STORMS
THAT PRODUCED PENNY SIZED HAIL IS NOW EXITING WESTERN PA...WITH
THE NEXT COMPLEX ENTERING EASTERN OHIO...WITH ANOTHER LINE OF
STORMS BEHIND IT ACROSS EASTERN INDIANA/WESTERN OHIO. WIDESPREAD
SHOWERS/NUMEROUS TSTMS WILL CONTINUE FROM PITTSBURGH SOUTH...WITH
LESSER ACTIVITY TO THE NORTH THROUGH THIS MORNING. THE WARM FRONTAL
BOUNDARY WILL PUSH NORTH THIS AFTN WITH PRECIP SHIELD REACHING
THE I-80 CORRIDOR BY LATE THIS AFTN. THINK THE GREATEST SEVERE RISK
WILL REMAIN TO THE SOUTH ALONG THE INSTABILITY AXIS AND HIGHER
SURFACE DEWPOINTS. DEEP LAYER SHEAR WILL CREATE AN ENVIRONMENT
FAVORABLE FOR SOME ROTATION IN THE STRONGER STORMS...ESPECIALLY
I-70 SOUTHWARD. ALSO WITH THE CONTINUING TRACK OF THESE COMPLEXES
ACROSS THE SAME AREA...THE FLOOD THREAT WILL CONTINUE THROUGH
THIS AFTN UNTIL THE FRONT MAKES A PUSH NORTH...THUS WILL KEEP
THE FLOOD WATCH IN EFFECT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
FRONTAL BOUNDARY MOVES NORTHWARD TONIGHT AS LARGE SFC LOW OVER
CENTRAL US MOVES NORTHWARD AS WELL. IN ADDITION...UL HEIGHTS
BEGIN TO SLOWLY RISE INTO THU MORNING AS LARGE EASTERN RIDGE
STARTS TO TAKE HOLD.
THIS UL RIDGE WILL BE THE MAIN PLAYER IN OUR WEATHER THROUGH
FRIDAY. BENEATH THIS RIDGE...SFC HIGH DEEPENS AND PROVIDES STRONG
AND CONSISTENT FLOW FROM THE SOUTH. NOT MUCH ACTIVITY IS EXPECTED
WITH SUCH STRONG SUBSIDENCE...HOWEVER...A MUCH WARMER AND HUMID
PATTERN WILL MAKE IT FEEL VERY MUCH LIKE SUMMER BY FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CURRENT MEDIUM RANGE MODELS WANT TO KEEP STRONG RIDGE OVER THE
EASTERN US INTO EARLY MONDAY.
THIS WILL MEAN A MAINLY DRY WEEKEND...BUT WELL ABOVE NORMAL
TEMPERATURES AND HUMID CONDITIONS. WITH SO MUCH HUMIDITY...A
SHOWER OR THUNDERSTORM REMAINS A POSSIBILITY THIS WEEKEND...BUT MAIN
TRACK OF ACTIVITY WILL BE WELL NORTH OF THE REGION INTO EARLY MONDAY.
RIDGE BEGINS TO BREAK DOWN MONDAY AND FRONT TO THE NORTH WILL
START TO SINK SOUTHWARD.
AT THIS POINT IT LOOKS LIKE IT WILL TAKE TILL TUESDAY UNTIL FRONT
WILL HAVE ENOUGH PUSH TO MOVE ACROSS THE AREA.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
FRONT LYING ACROSS SOUTHEAST OHIO AND SOUTHWEST PA WITH AREAS OF
SHOWERS AND STORMS MOVING ACROSS SOUTHERN TERMINALS. QUITE VARIABLE
CONDITIONS WITH VFR AT TIMES QUICKLY BECOMING IFR IN SHOWERS AND
STORMS. NORTH OF BOUNDARY AREAS OF STRATUS AND FOG CREATING MVFR TO
IFR CONDITIONS WHICH WILL CONTINUE THROUGH THIS MORNING. BOUNDARY
WILL SHIFT SLIGHTLY NORTH THIS AFTN WITH SHOWERS AND THUNDERSTORMS
EXPANDING NORTH WITH GENERAL MVFR CONDITIONS.
MAINLY VFR CONDITIONS ARE FORECAST FOR THURSDAY. WIDELY SCATTERED
THUNDERSTORMS AS WELL AS EARLY MORNING FOG AND HAZE WILL LOWER
CONDITIONS TO MVFR/IFR AT TIMES OVER THE WEEKEND AS LOW LEVEL
MOISTURE REMAINS OVER THE REGION.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR MDZ001.
OH...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR OHZ057>059-
068-069.
PA...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR PAZ031-032.
WV...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ004-012-
021>023-041.
&&Hazardous weather outlook, Jun 4, 9:59 AM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 959 AM EDT WED JUN 4 2008 MDZ001-OHZ057-068-069-WVZ012-021>023-041-051400- GARRETT-MUSKINGUM-NOBLE-MONROE-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 959 AM EDT WED JUN 4 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...TORNADO WATCH 446 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. THUNDERSTORMS TODAY COULD PRODUCE DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND RAIN HEAVY ENOUGH TO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ058-059-PAZ031-032-WVZ004-051400- GUERNSEY-BELMONT-GREENE-FAYETTE-MARSHALL- 959 AM EDT WED JUN 4 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS TODAY COULD PRODUCE RAIN HEAVY ENOUGH TO CAUSE LOCALIZED FLOODING. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ048-051400- COSHOCTON- 959 AM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT ...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. THERE IS A SLIGHT RISK THAT THUNDERSTORMS COULD REACH SEVERE LEVELS. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ039>041-049-050-PAZ007>009-013>016-020>023-029-030-WVZ001>003- 051400- TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-HANCOCK-BROOKE-OHIO- 959 AM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. THERE IS A SLIGHT RISK THAT THUNDERSTORMS COULD REACH SEVERE LEVELS. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 4, 7:34 AM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 734 AM EDT WED JUN 4 2008 PAZ029-031-WVZ003-004-041230- GREENE PA-MARSHALL WV-OHIO WV-WASHINGTON PA- 734 AM EDT WED JUN 4 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... WASHINGTON...GREENE...MARSHALL AND OHIO... AT 732 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS 4 MILES EAST OF SHERRARD...MOVING EAST AT 40 MPH. THE STORMS WILL PRODUCE RAINFALL AS THE RATE OF ONE TO TWO INCHES PER HOUR. SMALL HAIL AND WIND GUSTS TO APPROXIMATELY 40 MPH MAY ALSO BE GENERATED. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CLAYSVILLE...RYERSON STATION...SWARTS...AMITY AND BANETOWN MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, Jun 4, 8:13 AM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 813 AM EDT WED JUN 4 2008 PAZ029>032-WVZ022-041315- FAYETTE PA-GREENE PA-MONONGALIA WV-WASHINGTON PA-WESTMORELAND PA- 813 AM EDT WED JUN 4 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE...WASHINGTON...WESTMORELAND...GREENE AND MONONGALIA... AT 809 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF MORRISVILLE...OR ABOUT 6 MILES SOUTHEAST OF WAYNESBURG...MOVING NORTHEAST AT 33 MPH. SMALL HAIL...WIND GUSTS OF 40 TO 45 AND RAINFALL AT THE RATE OF ONE TO TWO INCHES HOUR MAY BE EXPECTED. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BROWNSVILLE...CALIFORNIA...CARMICHAELS...CONNELLSVILLE AND DONEGAL MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. 15
Local storm report, Jun 4, 8:51 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
851 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HAIL MARIANNA 40.01N 80.11W
06/04/2008 M0.75 INCH WASHINGTON PA PUBLIC
&&Special weather statement, Jun 4, 9:10 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 910 AM EDT WED JUN 4 2008 MDZ001-WVZ023-041415- GARRETT MD-PRESTON WV- 910 AM EDT WED JUN 4 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... GARRETT AND PRESTON... AT 909 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHWEST OF HAZELTON...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ACCIDENT...BETHEL...BIG RUN STATE PARK...BITTINGER AND BLOOMING ROSE SMALL HAIL...WIND GUSTS OF 40 TO 45 AND RAINFALL AT THE RATE OF ONE TO TWO INCHES HOUR MAY BE EXPECTED. MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. 15
Special weather statement, Jun 4, 9:17 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 917 AM EDT WED JUN 4 2008 OHZ039-048-057-058-068-041415- COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH- 917 AM EDT WED JUN 4 2008 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...NOBLE...MUSKINGUM...GUERNSEY...COSHOCTON AND TUSCARAWAS... AT 914 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF NELLIE TO 22 MILES SOUTHWEST OF EAST FULTONHAM...MOVING EAST AT 31 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ADAMSVILLE...BAKERSVILLE...BALTIC...BLISSFIELD AND BLUE ROCK STATE PARK RAINFALL AT THE RATE OF ONE TO TWO INCHES HOUR MAY BE EXPECTED. ONE TO TWO INCHES OF RAINFALL HAS BEEN REPORTED OVER THE AFORE MENTIONED COUNTIES DURING THE PAST 24 HOURS. HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY AFTERNOON FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:04 PM EDT | Areal Flood Advisory | PBZ | Marion, Preston, Tucker, Wetzel | 8 hr |
| Jun 3, 11:44 PM EDT | Flash Flood Watch | PBZ | Marion, Marshall, Wetzel | 19 hr |
| Jun 4, 12:43 AM EDT | Flash Flood Warning | PBZ | Tucker | 4 hr |
| Jun 4, 10:48 AM EDT | River Flood Warning | PBZ | Preston | 4 hr |
| Jun 4, 12:35 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 55 min |
| Jun 4, 12:36 PM EDT | Areal Flood Advisory | PBZ | Preston, Tucker | 6 hr |
| Jun 4, 12:45 PM EDT | Tornado Warning | PBZ | Tucker | 28 min |
| Jun 4, 5:25 PM EDT | Areal Flood Warning | PBZ | Marion | 6 hr |
| Jun 4, 6:17 PM EDT | Areal Flood Warning | PBZ | Tucker | 4 hr |
Nearby
Flash Flood Warnings in West Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.